ativan works great while you have it, as soon as i run out i get severe anxiety. What can i do to avoid this? Other than not run out lol. I dont want to be on this medication for the rest of my life also.
hey how long have you been taking ativan? benzos are not meant to be taken for long periods of time due to risk of dependence as well as the fact that your body will become accustomed to it and you will need higher doses to get the same effect. you should not be taking ativan for more than a month, i am not a doctor but i am relaying info my general MD and my psychiatrist have given to me. also ativan is a short acting benzo, you should look into starting clonazepam which is a longer lasting benzo. benzos dont correct your anxiety they simply provide a band-aid for when your are super anxious, you need to look at correcting your anxiety with therapy and other meds like SSRI's etc. hope this helps!
also just looked at your profile, i see you suffer from depression as well, some research has pointed to the fact that taking benzos for long periods of time contributes/causes depression so just be careful about how much and how often you take them, i am on 1mg of clonazepam but prescribed on a take as needed basis. when i first started out i was on .5mg in the morning and evening which i will agree helped me tremendously!- but i found i was having weird short term memory problems. if youve been taking the ativan for a while dont just stop cold turkey, some of the anxiety you may be experiecning when you 'run out' may be withdrawl (withdrawal) from the ativan itself which is proven to cause more anxiety! so just be careful and talk to your doc! your not alone man i suffer with anxiety and depression as well. its a ***** but all we can do it fight right
Thanks for the advice man. Ive been suffering with anxiety and depression since i was a kid. It got better the older i got and went completley away until i turned 18 and started having panic attacks. I went to the docs and they started me on zoloft. I took zoloft for about 6 months and was fine. Everything was good until i joined the military, after boot camp i started getting panic attacks again and got deppressed as well. I started on zoloft again and after about another month or so i was fine. I spent the last 2 years in okinawa japan and took zoloft pretty much the whole time i was there. I was doing really well so i decided to stop taking it again, MISTAKE. I left japan, and went home to see my family for a month, after being there for about two weeks i started having panic attacks once again. I left and came to california and the anxiety was really bad, so bad i wasnt eating, and was in a constant state of panic, couldnt sleep or anything. I went to the doctors the first monday i was here and they gave me some ativan, zoloft (generic brand) and blood pressure medication. They also scheduled me an appointment with physcyatrist wich is tomorrow. I ran out of my ativan yesterday and was feeling pretty good so i went out drinking with some friends last nite. Today ive been feeling like crap all day, anxiety, depressed, you name it. I just want to get some more ativan or something similar because it really does help, and i dont want to ever again feel like i was feeling the first couple days i got here.
oh man! very similar story! anxiety as a kid but was manageable, put on zoloft when i was 16 for depression which didnt work for me unfortunately. the anxiety and depression got better but im in my 4th year of university now and it just all came back and hit me hard! anxiety, panic attacks and mad depression- especially after drinking!- you might need to cut out the drinking indefinitely- this was the hardest thing for me to do cuz i like to party! but i found i would go drinking when i felt good and totally regret it the next day! so thats a no no unfortunately. i have a prescription for pristiq that im starting this week hopefully it helps!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.